Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 14, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 20, 2014, 5:39 PM CST for Humphreys County, Leflore County, Sunflower County, Mississippi. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2014, 5:39 PM CST (23:39 UTC)
- Expired
- Feb 20, 2014, 6:30 PM CST
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Humphreys County, MS, Leflore County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 139 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 6:00 PM CST | FUNNEL CLOUD | 4 Ne Isola, MS | HIGH-BASED AND SPOTTED LOOKING TO THE SOUTH OF GIVEN POSITION. |
| Feb 20, 6:00 PM CST | TSTM WND GST 60 | 4 Ne Isola, MS | |
| Feb 20, 6:10 PM CST | TSTM WND DMG | 5 Sse Itta Bena, MS | TREES AND UTILITY POLES DOWNED ALONG MS HIGHWAY 7 IN THE SOUTHERN PART OF THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 12:47 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
475
WUUS54 KJAN 202339
SVRJAN
MSC053-083-133-210030-
/O.NEW.KJAN.SV.W.0014.140220T2339Z-140221T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
539 PM CST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
WESTERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 630 PM CST
* AT 539 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM LELAND TO PANTHER BURN...AND MOVING NORTHEAST
AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HOLLY RIDGE AROUND 545 PM CST.
INDIANOLA AROUND 550 PM CST.
ISOLA AND INVERNESS AROUND 555 PM CST.
SUNFLOWER AND BLAINE AROUND 600 PM CST.
SWIFTOWN AROUND 605 PM CST.
SCHLATER AND MORGAN CITY AROUND 610 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
THURSDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWESTERN MISSISSIPPI.
LAT...LON 3375 9023 3372 9022 3336 9023 3337 9032
3336 9029 3333 9029 3318 9068 3320 9068
3323 9073 3327 9073 3327 9076 3354 9077
3373 9032 3370 9027 3377 9022
TIME...MOT...LOC 2339Z 243DEG 51KT 3340 9082 3314 9085
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 3:39 PM CST, 2 hours earlier.
Area forecast discussion, Feb 20, 3:39 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CST THU FEB 20 2014
.DISCUSSION...CONVECTIVE EVENT BEGINNING TO UNFOLD AS SQUALL LINE HAS
DEVELOPED OVER AR/LA AND IS ENTERING NW PORTIONS OF CWA.
DEEP MIXING THIS AFTERNOON HAS ALLOWED GRADIENT WINDS TO BE QUITE
IMPRESSIVE AS GUSTS HAVE EXCEEDED 30 KNOTS IN THE DELTA. WHILE THE
MIXING HAS ALLOWED DEWPOINTS TO DROP INTO THE 50S...LOW LEVEL
INVERTED V FEATURE SHOWING UP WELL IN BUFR SOUNDINGS OVER THOSE
AREAS AHEAD OF THE CONVECTION DURING LATE AFTERNOON AND EARLY
EVENING. THIS SHOULD FURTHER ENHANCE CONVECTIVE WIND THREAT. WITH
ALL INDICATORS POINTING TO A WIDESPREAD DAMAGING WIND THREAT...HAVE
ADDED SUCH WORDING TO GRIDS TONIGHT.
DESPITE IMPRESSIVE SHEAR IN PLACE...INITIAL TORNADO THREAT LOOKS
LIMITED AS DEEP MIXING HAS ALLOWED LCL/S TO REACH AS HIGH AS AROUND
3KFT. LCL HEIGHTS WILL LOWER...HOWEVER...AS WE MOVE INTO THE EVENING
AS THE BOUNDARY LAYER MOISTENS. ALTHOUGH A TORNADO RISK DOES EXIST
WITH THE MAIN SQUALL LINE...AM MOST CONCERNED WITH THE TORNADO RISK
IN ANY DISCRETE CELLS THAT GET GOING AHEAD OF THE MAIN LINE. HRRR
AND LOCAL WRF ARE SHOWING THIS POSSIBILITY DURING THE EVENING OVER
CENTRAL AND SOUTH MS...EVENTUALLY MERGING INTO AND REINVIGORATING
THE LINE AFTER MIDNIGHT OVER SOUTH MISSISSIPPI.
ALL OF THIS ACTIVITY LOOKS TO SWEEP RAPIDLY THROUGH TONIGHT BEING
COMPLETELY EAST OF THE AREA PRIOR TO SUNRISE FRIDAY WITH CLOUDS
DECREASING BEHIND. COOLER WEATHER WILL AT LEAST TEMPORARILY PAY A
VISIT TO THE REGION FOR FRIDAY AND SATURDAY WITH 30S AT NIGHT AND
60S DURING THE DAY. ZONAL MID LEVEL FLOW WILL ALLOW SURFACE HIGH
PRESSURE TO RAPIDLY SHIFT WEST AND MOIST SOUTHERLY RETURN FLOW TO
SETUP BY SATURDAY NIGHT. MODEL SOUNDINGS ARE EVEN SHOWING A
POSSIBILITY FOR ELEVATED CONVECTION OVER THE SOUTH AFTER MIDNIGHT
SATURDAY NIGHT IN INCREASING ISENTROPIC LIFT./26/
MODELS ARE CONSISTENT SHOWING ANOTHER COLD FRONT CROSSING THE REGION
SUNDAY NIGHT ON THE LEADING EDGE OF AN ARCTIC AIRMASS BUILDING ACROSS
THE PLAINS. COULD SEE SOME LIGHT SHOWER ACTIVITY AS THIS FRONT
PASSES/NOTHING SIGNIFICANT. CONFIDENCE IN THE FORECAST DECREASES AS
WE HEAD INTO MONDAY AFTERNOON/NIGHT WHERE THE 00Z ECMWF TRIES TO PULL
MOISTURE BACK NORTHWARD AND BREAK OUT PRECIP IN ADVANCE OF YET
ANOTHER COLD FRONT WHILE THE GFS/CANADIAN FAIL TO SHOW THIS RETURNING
MOISTURE KEEPING THINGS FAIRLY DRY (LOW END POPS). INHERITED LOW POPS
CONTINUE TO LOOK GOOD HERE TO ACCOUNT FOR INHERENT UNCERTAINTIES. IF
THE 00Z ECMWF IS CORRECT WE COULD BE LOOKING AT A CHANCE FOR SOME
SNOW FLURRIES LATE TUE AS THIS NEXT SURGE OF COLD AIR RUSHES SOUTH
ACROSS THE REGION. CONFIDENCE IS NOT HIGH ENOUGH TO MENTION IN
OFFICIAL FORECAST JUST YET THOUGH. THE MODELS SHOW ANOTHER COLD FRONT
HEADED OUR WAY LATE IN THE WEEK WHICH SEEMS PROBABLE GIVEN THE
PATTERN. IT DEFINITELY APPEARS OUR STRETCH OF ABOVE NORMAL TEMPS
THESE PAST COUPLE DAYS WILL NOT BE RETURNING ANY TIME SOON. DID NOT
SWAY TOO FAR FROM MEX GUIDANCE THROUGH THE PERIOD. IF THE SETUP
OFFERED BY THE ECMWF TAKES SHAPE FOR THE MON-TUE TIMEFRAME TEMPS
OFFERED BY THE MEX WILL BE TOO COOL GIVEN RETURNING MOISTURE/WARMTH./BK/
&&
.AVIATION...
LATE THIS MORNING WE HAD A MIXTURE OF MVFR/VFR CEILINGS.
MAIN ISSUES TODAY WILL BE WITH STRONG SUSTAINED WIND AND HIGH GUSTS.
THE NW AREAS WILL SEE THE STRONGEST SOUTHERLY WINDS WITH SUSTAINED
20-30 KTS AND GUSTS 35-43 KTS. THE REST OF THE AREA WILL RANGE FROM
18-25 KTS AND GUSTS 30-35KTS. MVFR CEILINGS THIS MORNING WILL GIVE
WAY TO VFR CONDITIONS. LOOK FOR GUSTY TSRA TO BRING INTERMITTENT IFR
CONDITIONS TO TAF SITES TO DEVELOP IN THE FAR NW BY 21-23Z AND PROGRESS
E/SE THROUGH THE EVENING...EXITING THE REGION AFTER 07Z. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 41 63 35 68 / 100 0 0 3
MERIDIAN 41 64 31 67 / 100 0 0 3
VICKSBURG 40 64 34 70 / 99 0 0 3
HATTIESBURG 46 67 35 70 / 100 0 0 1
NATCHEZ 42 61 37 69 / 99 0 0 3
GREENVILLE 37 63 38 67 / 92 0 0 2
GREENWOOD 35 64 35 69 / 99 0 0 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR MSZ018-019-025>066-
072>074.
LA...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ARZ074-075.
&&Hazardous weather outlook, Feb 20, 3:58 PM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 358 PM CST THU FEB 20 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 212200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 358 PM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES RISK...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT NON THUNDERSTORM WINDS RISK...LIMITED TIMING...TONIGHT A SQUALL LINE OF STRONG AND SEVERE THUNDERSTORMS WILL PASS THROUGH THE REGION TONIGHT WITH DAMAGING 60 MPH WINDS AND QUARTER SIZE HAIL BEING THE MAIN THREATS. A LIMITED RISK OF TORNADOES WILL ALSO EXIST WITH THIS LINE AND ANY THUNDERSTORMS THAT CAN DEVELOP AHEAD OF THE LINE. WINDS OF 20 TO 30 MPH WILL GRADUALLY DIMINISH AFTER THE FRONTAL PASSAGE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 26 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *NON-THUNDERSTORM WINDS* EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH OR GREATER. HIGH...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH. ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH. LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Feb 20, 4:27 PM CST, 1 hour 12 minutes before
MSZ073-202255-
LAMAR MS-
427 PM CST THU FEB 20 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CST THU FEB 20 2014
...STRONG THUNDERSTORM MOVING THROUGH NORTHERN LAMAR COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
WAS LOCATED 10 MILES SOUTHWEST OF SUMRALL AT 426 PM CST...MOVING
NORTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3123 8966 3140 8965 3143 8961 3143 8946
3135 8945 3134 8937 3118 8961
TIME...MOT...LOC 2226Z 229DEG 29KT 3131 8960
BYBSpecial weather statement, Feb 20, 4:37 PM CST, 1 hour 2 minutes before
MSZ056-057-065-066-202320-
SMITH MS-JONES MS-JASPER MS-COVINGTON MS-
437 PM CST THU FEB 20 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CST THU FEB 20 2014
...STRONG THUNDERSTORM JUST SOUTH OF TAYLORSVILLE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF TAYLORSVILLE AT 437 PM
CST...MOVING NORTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN COVINGTON...JASPER...NORTHWESTERN JONES AND
SOUTHEASTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3163 8948 3175 8964 3223 8922 3222 8910
3212 8895
TIME...MOT...LOC 2237Z 219DEG 36KT 3176 8949
BYBSpecial weather statement, Feb 20, 4:45 PM CST, 54 minutes before
ARZ074-075-LAZ007>009-202315-
ASHLEY AR-CHICOT AR-MOREHOUSE LA-EAST CARROLL LA-WEST CARROLL LA-
445 PM CST THU FEB 20 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CST THU FEB 20 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM PARKDALE TO 6 MILES
SOUTH OF JONES AT 446 PM CST...MOVING EAST AT 40 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN CHICOT AND SOUTHEASTERN ASHLEY COUNTIES...AND
NORTHERN WEST CARROLL...NORTHERN EAST CARROLL AND NORTHEASTERN
MOREHOUSE PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3320 9158 3320 9108 3313 9109 3313 9115
3315 9117 3313 9120 3311 9120 3306 9112
3294 9121 3290 9118 3290 9115 3293 9113
3298 9114 3299 9111 3297 9108 3296 9108
3280 9117 3280 9174
TIME...MOT...LOC 2246Z 270DEG 36KT 3312 9150 3288 9159
MRMSpecial weather statement, Feb 20, 4:50 PM CST, 49 minutes before
MSZ018-202335-
BOLIVAR MS-
450 PM CST THU FEB 20 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CST THU FEB 20 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 21 MILES SOUTHWEST OF ROSEDALE AT
450 PM CST...MOVING NORTHEAST AT 45 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3377 9072 3363 9115 3367 9123 3371 9118
3367 9111 3368 9103 3371 9107 3370 9112
3373 9115 3377 9115 3378 9099 3384 9108
3393 9102 3396 9109 3400 9103 3396 9098
3403 9099 3403 9089
TIME...MOT...LOC 2250Z 231DEG 38KT 3371 9127
MRMSpecial weather statement, Feb 20, 5:11 PM CST, 28 minutes before
ARZ075-LAZ008-009-MSZ034-035-040-041-202340-
CHICOT AR-WASHINGTON MS-SHARKEY MS-ISSAQUENA MS-HUMPHREYS MS-
EAST CARROLL LA-WEST CARROLL LA-
511 PM CST THU FEB 20 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CST THU FEB 20 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES WEST OF WAYSIDE
TO 6 MILES WEST OF GASSOWAY AT 512 PM CST...MOVING EAST AT 40 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EXTREME NORTHWESTERN HUMPHREYS...NORTHWESTERN ISSAQUENA...
NORTH CENTRAL SHARKEY...SOUTHERN WASHINGTON AND SOUTHEASTERN CHICOT
COUNTIES...AND NORTHEASTERN WEST CARROLL AND NORTHEASTERN EAST
CARROLL PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3335 9114 3332 9076 3327 9076 3327 9070
3278 9101 3293 9141
TIME...MOT...LOC 2312Z 284DEG 36KT 3326 9108 3297 9126
MRMSpecial weather statement, Feb 20, 5:27 PM CST, 12 minutes before
MSZ051-210005-
NEWTON MS-
527 PM CST THU FEB 20 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CST THU FEB 20 2014
...STRONG THUNDERSTORM MOVING NORTH TOWARD INTERSTATE TWENTY IN
NEWTON COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 5 MILES EAST OF ROBERTS AT 526
PM CST...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN NEWTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3222 8899 3223 8925 3258 8900 3258 8892
3231 8892
TIME...MOT...LOC 2326Z 214DEG 41KT 3223 8912
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 2:08 PM CST | Special Weather Statement | JAN | Bolivar, Issaquena, Leflore, Sharkey, Sunflower, Washington | 67 min |
| Feb 20, 3:33 PM CST | Special Weather Statement | JAN | Bolivar | 32 min |
| Feb 20, 3:47 PM CST | Special Weather Statement | JAN | Bolivar | 33 min |
| Feb 20, 4:06 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 54 min |
| Feb 20, 4:27 PM CST | Special Weather Statement | JAN | Lamar | 28 min |
| Feb 20, 4:37 PM CST | Special Weather Statement | JAN | Jasper | 43 min |
| Feb 20, 4:50 PM CST | Special Weather Statement | JAN | Bolivar | 45 min |
| Feb 20, 5:06 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 39 min |
| Feb 20, 5:11 PM CST | Special Weather Statement | JAN | Washington | 29 min |
| Feb 20, 5:16 PM CST | Severe Thunderstorm Warning | JAN | Jones | 44 min |
| Feb 20, 5:19 PM CST | Severe Thunderstorm Warning | JAN | Washington | 41 min |
| Feb 20, 5:27 PM CST | Special Weather Statement | JAN | Newton | 38 min |
| Feb 20, 5:45 PM CST | Tornado Warning | JAN | Jones | 30 min |
| Feb 20, 5:48 PM CST | Special Weather Statement | JAN | Lauderdale | 47 min |
| Feb 20, 5:52 PM CST | Tornado Warning | JAN | Leflore, Sunflower | 53 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.